Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 36, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 17, 2007, 2:05 PM PST for Union County, Oregon. It took effect at Dec 18, 2007, 4:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2007, 2:05 PM PST (22:05 UTC)
- In effect from
- Dec 18, 2007, 4:00 AM PST
- Expired
- Dec 18, 2007, 7:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 172205 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 205 PM PST MON DEC 17 2007 ...VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY TUESDAY... ORZ049-180615- /O.NEW.KPDT.WI.Y.0036.071218T1200Z-071219T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 205 PM PST MON DEC 17 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST TUESDAY. A STRONG PRESSURE GRADIENT WILL DEVELOP TUESDAY MORNING RESULTING IN VERY WINDY CONDITIONS...MAINLY ACROSS THE SOUTHERN GRANDE RONDE VALLEY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE INTO TUESDAY EVENING BEFORE DIMINISHING. THE STRONGEST WINDS WILL BE SOUTH OF LA GRANDE IN LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION AND NORTH POWDER. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
4 follow-up statements
000 WWUS76 KPDT 180603 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1003 PM PST MON DEC 17 2007 ...VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY LATE TONIGHT AND ON TUESDAY... ORZ049-181415- /O.CON.KPDT.WI.Y.0036.071218T1200Z-071219T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1003 PM PST MON DEC 17 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST TUESDAY. A STRONG PRESSURE GRADIENT WILL DEVELOP EARLY TUESDAY MORNING RESULTING IN VERY WINDY CONDITIONS...MAINLY ACROSS THE SOUTHERN GRANDE RONDE VALLEY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE INTO TUESDAY EVENING BEFORE DIMINISHING. THE STRONGEST WINDS WILL BE SOUTH OF LA GRANDE IN LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION AND NORTH POWDER. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
000 WWUS76 KPDT 181314 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 514 AM PST TUE DEC 18 2007 ...VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY TODAY... ORZ049-182300- /O.CON.KPDT.WI.Y.0036.000000T0000Z-071219T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 514 AM PST TUE DEC 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A STRONG PRESSURE GRADIENT WILL DEVELOP THIS MORNING RESULTING IN VERY WINDY CONDITIONS...MAINLY ACROSS THE SOUTHERN GRANDE RONDE VALLEY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE INTO TUESDAY EVENING BEFORE DIMINISHING. THE STRONGEST WINDS WILL BE SOUTH OF LA GRANDE IN LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION AND NORTH POWDER. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 182134 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 134 PM PST TUE DEC 18 2007 ...VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY TODAY... ORZ049-190300- /O.CON.KPDT.WI.Y.0036.000000T0000Z-071219T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 134 PM PST TUE DEC 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE SOUTHERN GRANDE RONDE VALLEY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE THROUGH TUESDAY EVENING. THE STRONGEST WINDS WILL BE SOUTH OF LA GRANDE IN LADD AND PYLES CANYONS AND NEAR THE TOWNS OF UNION AND NORTH POWDER. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 190240 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 640 PM PST TUE DEC 18 2007 ORZ049-190345- /O.EXP.KPDT.WI.Y.0036.000000T0000Z-071219T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 640 PM PST TUE DEC 18 2007 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. LOW PRESSURE THAT PRODUCED THE VERY WINDY CONDITIONS HAD PUSHED EAST OF THE AREA AND THE WINDS HAD DECREASED. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 17, 2:00 PM PST, 5 minutes earlier.
Area forecast discussion, Dec 17, 2:00 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PST MON DEC 17 2007
.SHORT TERM...VERY ACTIVE WEATHER PATTERN IN STORE NEXT FEW DAYS.
POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH THE COAST THIS EVENING
AND THEN MOVE ACROSS THE REGION ON TUESDAY. LATEST GFS HAS A GOOD
HANDLE ON THE UPPER LOW CENTERS POSITIONING SO HAVE TRENDED THE
SHORT TERM FORECAST TOWARD THE GFS. HAVE BLENDED SNOW AMOUNTS A
LITTLE WITH THE NAM DUE TO SOME TERRAIN INFLUENCES THAT WILL ENHANCE
SNOWFALL ALONG THE CASCADE EAST SLOPES. VALLEYS SHOULD BE WARM
ENOUGH FOR ALL RAIN WITH THE EXCEPTION OF THE YAKIMA AND KITTITAS
VALLEYS...WHERE SOME MAINLY LIGHT SNOW ACCUMULATIONS ARE POSSIBLE
THROUGH TUESDAY MORNING. HAVE DECIDED TO ISSUE SNOW ADVISORIES FOR
WAZ501 AND WAZ502 AS WELL AS ORZ043 FOR TONIGHT INTO TUESDAY FOR
SNOW AMOUNTS THAT COULD APPROACH WARNING CRITERIA. AM MOST CONCERNED
WITH WARNING LEVEL SNOW AMOUNTS IN WAZ502 BUT THIS IS CONTINGENT ON
SURFACE TEMPERATURES. NAM WARMS THE AREA ABOVE FREEZING TOMORROW
MIDDAY AND THIS COULD CUT DOWN ON TOTAL SNOW ACCUMULATION A BIT.
ANOTHER AREA OF CONCERN IS THE AREA SOUTH AND WEST OF BEND. COULD
SEE SOME ACCUMULATION IN BEND PROPER OVERNIGHT AND VERY EARLY MONDAY
BEFORE A CHANGEOVER TO RAIN BUT AREAS LIKE LA PINE AND SUNRIVER
COULD POSSIBLY REACH WARNING AMOUNTS. BOTH THESE AREAS AND THE AREA
NEAR LAKE KACHESS IN WAZ501 WILL NEED TO BE MONITORED FOR POSSIBLE
UPGRADES TO WARNINGS THIS EVENING AND OVERNIGHT. THE NEXT ISSUE IS
WIND IN THE GRANDE RONDE VALLEY. AS PRESSURE GRADIENTS TIGHTEN
AROUND SUNUP TUESDAY WINDS WILL INCREASE CONSIDERABLY AND WILL ISSUE
A WIND ADVISORY FOR MAINLY A LADD CANYON EVENT. THERE COULD ALSO BE
SOME WINDY CONDITIONS IN FAR SOUTHERN WALLOWA COUNTY. ALL IN ALL A
VERY ACTIVE PERIOD IS AHEAD. 78
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...A RIDGE OF HIGH
PRESSURE WILL MOVE INTO THE AREA FRIDAY AND INTO SATURDAY. THIS WILL
GIVE A TEMPORARY BREAK IN PRECIPITATION FOR MOST OF THE REGION. THE
HIGHER ELEVATIONS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON WILL
SEE RESIDUAL UPSLOPE SHOWERS INTO FRIDAY BEFORE DECREASING INTO THE
WEEKEND. THE NEXT SYSTEM WILL IMPACT THE REGION SATURDAY NIGHT INTO
SUNDAY WHICH WILL SPREAD ANOTHER CHANCE OF PRECIPITATION TO THE
AREA. SNOW LEVELS WILL BE AROUND 2000-3000 FEET INTO EARLY NEXT
WEEK...KEEPING SNOW IN THE HIGHER ELEVATIONS AND RAIN OR RAIN AND
SNOW MIXES FOR THE LOWER ELEVATIONS. WEATHER DISTURBANCES WILL
CONTINUE TO MOVE INTO THE AREA...KEEPING A CHANCE OF PRECIPITATION
THROUGH CHRISTMAS EVE. DK
&&
.PREVIOUS AVIATION DISCUSSION...MOST OF THE REGION WILL BE
UNDER VFR CONDITIONS TODAY. THE EXCEPTION WILL BE KYKM WHERE VLIFR
CONDITIONS IN VERY LOW CEILINGS AND VISIBILITIES WILL CONTINUE THIS
MORNING. CONDITIONS WILL GRADUALLY IMPROVE OVER THE COURSE OF THE
MORNING. THE NEXT WEATHER SYSTEM WILL MOVE INTO THE AREA LATER TODAY
AND TONIGHT...SPREADING RAIN AND SNOW AND LOWER CEILINGS. DK
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 34 44 35 43 / 40 70 30 40
ALW 35 46 36 45 / 40 70 30 50
PSC 34 42 34 44 / 40 70 30 40
YKM 31 38 28 38 / 40 80 30 40
HRI 32 40 34 43 / 40 70 30 40
ELN 27 36 27 36 / 40 80 30 50
RDM 32 43 30 43 / 70 70 30 40
LGD 32 41 33 40 / 40 70 40 50
GCD 29 41 28 39 / 60 70 40 50
DLS 32 43 33 47 / 70 70 40 50
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY UNTIL 10 AM PST TUESDAY FOR ORZ043.
WIND ADVISORY FROM 4 AM TO 7 PM PST TUESDAY FOR ORZ049.
WA...SNOW ADVISORY UNTIL 7 PM PST TUESDAY FOR WAZ501-502.
&&
TI:YYY
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78/84/84Hazardous weather outlook, Dec 17, 1:29 PM PST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
129 PM PST MON DEC 17 2007
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-181415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
129 PM PST MON DEC 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
UPDATED DAY 1 AND DAY 2 HAZARDS
.DAY ONE...THIS AFTERNOON AND TONIGHT
SNOW
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, CENTRAL OREGON
A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION TONIGHT
AND TUESDAY BRINGING LOCALLY HEAVY SNOW TO AREAS NEAR THE CASCADES
ESPECIALLY AT ELEVATIONS ABOVE 2500 FEET IN WASHINGTON AND 3500
FEET IN OREGON. SNOW ADVISORIES WILL BE ISSUED FOR THE REGION
AROUND 230 PM THIS AFTERNOON. REFER TO PDXWSWPDT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW TUESDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, CENTRAL OREGON
STRONG WIND TUESDAY
GRANDE RONDE VALLEY
SNOW WILL CONTINUE INTO TUESDAY ACROSS THE CASCADE REGION OF
OREGON AND WASHINGTON WITH LIGHTER AMOUNTS ACROSS THE MOUNTAINS
OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON.
A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP ACROSS THE GRANDE
RONDE VALLEY BY TUESDAY MORNING RESULTING IN VERY WINDY CONDITIONS
ESPECIALLY THROUGH LADD AND PYLES CANYON AND ALONG INTERSTATE 84.
A WIND ADVISORY WILL BE ISSUED FOR THE AREA AROUND 230 PM THIS
AFTERNOON. REFER TO PDXNPWPDT FOR MORE DETAILS.
UNSETTLED WEATHER WITH PERIODS OF RAIN AND MOUNTAIN SNOW ALONG
WITH WIND WILL CONTINUE RIGHT THROUGH THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:04 PM PST | Wind Advisory | PDT | Union | 6 hr |
| Dec 17, 2:12 PM PST | Snow Advisory | PDT | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.